Hail, Brewster
- When
- June 8, 4:12 PM CST
- Where
- Brewster County, Castolon
- Measured
- 0.75 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 29.130, -103.520
Quarter sized hail fell east of Presidio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Quarter sized hail fell east of Presidio.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 8, 1:48 PM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CDT FRI JUN 8 2007 .DISCUSSION... AS OF 18Z...A COLD FRONT WAS LOCATED ALONG A PRESIDIO TO SANDERSON LINE ACROSS SOUTHWEST TEXAS. THE FRONT IS EXPECTED TO BRING AN INCREASE IN RAIN CHANCES TO PORTIONS OF SOUTHWEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT. THE BEST CHANCE FOR RAINFALL THIS AFTERNOON AND INTO TONIGHT APPEARS TO RESIDE ACROSS THE BIG BEND REGION INTO THE DAVIS MOUNTAINS...WHERE A SERIES OF MID-LEVEL SHORTWAVE TROUGHS IN THE SOUTHWESTERLY FLOW ALOFT WILL INTERACT WITH THE ABOVE MENTIONED FRONTAL BOUNDARY AND MORE THAN ADEQUATE BOUNDARY LAYER MOISTURE. POPS HAVE BEEN RAISED INTO THE 40-70% RANGE ACROSS THIS AREA. QPF HAS ALSO BEEN GIVEN A SIGNIFICANT NUDGE UPWARD ACROSS THE BIG BEND REGION. SURFACE-BASED INSTABILITY WILL BE QUITE STRONG SOUTH OF THE FRONT...ALTHOUGH 0-6KM SHEAR REMAINS POOR. AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE AND WE HAVE MADE MENTION OF THIS IN THE HAZARDOUS WEATHER OUTLOOK. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE GIVEN PRECIPITABLE WATER VALUES ABOVE 1 INCH AND EXPECTED RELATIVELY SLOW STORM MOVEMENT. RAIN CHANCES WILL CONTINUE THROUGH THE WEEKEND AS MOISTURE CONTINUES TO INCREASE AND SOUTHWESTERLY FLOW ALOFT REMAINS INTACT. THE BEST CHANCE FOR RAIN THROUGH THE WEEKEND IS LIKELY TO REMAIN WEST OF THE PECOS RIVER ON SATURDAY GIVEN EAST TO SOUTHEASTERLY UPSLOPE FLOW IN THE LOW LEVELS AND CONTINUED ACTIVE SOUTHWEST FLOW ALOFT. CONVECTION CHANCES WILL DECREASE AREAWIDE SUNDAY...BUT CONDITIONS SHOULD STILL REMAIN FAVORABLE FOR AT LEAST LOW CHANCE POPS ACROSS THE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. TEMPERATURES THROUGH EARLY NEXT WEEK ARE EXPECTED TO REMAIN AT OR BELOW NORMAL GIVEN EXPECTED PRECIPITATION AND CLOUD COVER. THE MEDIUM RANGE GUIDANCE SUGGESTS AN UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST EARLY NEXT WEEK...AND WITH PLENTY OF MOISTURE IN THE AREA...WE WILL ADD LOW POPS INTO THE FORECAST FOR THE MOUNTAINS AND ADJACENT PLAINS FOR MONDAY. WE WILL CONTINUE THE CURRENT DRY FORECAST BEYOND MONDAY...BUT WATCH UPCOMING MODELS CAREFULLY AS LOW POPS MAY BE NEEDED ACROSS THE MOUNTAINS EARLY NEXT WEEK. TEMPERATURES ARE EXPECTED TO RETURN CLOSER TO NORMAL BY THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 86 71 90 / 30 20 20 10 CARLSBAD NM 66 88 67 90 / 50 40 40 20 DRYDEN TX 75 87 72 90 / 40 20 20 20 FORT STOCKTON TX 69 88 69 89 / 40 30 20 20 GUADALUPE PASS TX 63 84 61 84 / 50 50 40 30 HOBBS NM 67 85 67 89 / 40 40 40 20 MARFA TX 60 82 60 83 / 70 40 30 30 MIDLAND INTL AIRPORT TX 68 86 70 89 / 30 20 20 10 ODESSA TX 69 85 70 90 / 30 30 20 10 WINK TX 73 90 71 94 / 40 40 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 151 PM CDT FRI JUN 8 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 151 PM CDT FRI JUN 8 2007 /1251 PM MDT FRI JUN 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED FROM THE SOUTHERN PERMIAN BASIN EXTENDING INTO THE TRANS PECOS REGION THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE SEVERE THUNDERSTORMS WILL BE MOST LIKELY FROM THE DAVIS MOUNTAINS EXTENDING INTO THE BIG BEND AND PRESIDIO VALLEY AREAS. BY TONIGHT...SCATTERED THUNDERSTORMS WILL SPREAD OVER ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO. SOME OF THE STORMS MAY BE SEVERE WITH THE MOST FAVORED AREAS REMAINING FROM THE DAVIS MOUNTAINS TO THE BIG BEND AREA AND PRESIDIO VALLEY. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. SOME OF THE STORMS WILL ALSO PRODUCE HEAVY RAINFALL AND MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE MOST FAVORED AREA FOR SEVERE STORMS WILL BE OVER SOUTHEAST NEW MEXICO EXTENDING INTO THE GUADALUPE MOUNTAINS. THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY THROUGH TUESDAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ESPECIALLY IN THOSE AREAS FROM THE DAVIS MOUNTAINS INTO THE BIG BEND REGION AND THE PRESIDIO VALLEY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The national radar mosaic for the moment the first event began.
3 hail, 1 flash flood. Local standard time, as filed.
Six feet of water flowed through Comanche Creek across Farm to Market Road 170 just northeast of Lajitas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37061, 49027, 37064, 37066.